A 40-year-old member asked:
Has anyone shown that isoniazid (inh) causes diabetes mellitus?
2 doctor answers • 4 doctors weighed in
General Surgery 35 years experience
5.7k viewsReviewed >2 years ago
Pharmacology 17 years experience
No: While isoniazid is associated with rise in in blood sugar as a side effect, that's a temporary effect - and *not* the same as saying that it causes diabetes, which is very different than saying a person has diabetes, where a person is no longer able to process sugar properly. There are no literature or data showing that isoniazid directly causes people to develop the disease of diabetes.
1.6k viewsReviewed >2 years ago
Last updated Feb 13, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.